Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 2, 2000, 7:11 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2000, 7:11 PM CDT (00:11 UTC)
- Expired
- Apr 2, 2000, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:40 PM CDT | Thunderstorm Wind | Batchelor, LA | Several trees were blown down. |
| Apr 2, 7:45 PM CDT | Thunderstorm Wind | Morganza, LA | Several trees were blown down between Morganza and Livonia. |
| Apr 2, 7:55 PM CDT | Thunderstorm Wind | Countywide, LA | Several trees were blown down at various locations throughout the parish. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 030013 SVRNEW LAC077-125-MSC157-030100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 711 PM CDT SUN APR 2 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA WILKINSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 800 PM CDT * AT 711 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WEST OF MELVILLE...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ST. FRANCISVILLE NEW ROADS WOODVILLE THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:00 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 2, 4:00 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CST SUN APR 2 2000 ...STORMY WEATHER DEVELOPING FOR THE LOWER MISSISSIPPI VALLEY TONIGHT AND MONDAY... SPRING-LIKE WEATHER CONTINUES TO DEVELOP ACROSS THE GULF COAST REGION WITH ABUNDANT TROPICAL MOISTURE CONTINUING TO SURGE NWD OVER THE REGION. SFC DEW-POINTS ARE IN THE LOWER 70S AND P.W.S GREATER THAN 1.5 INCHES AND K-INDICES HIGHER THAN 32. SLY WINDS OF 30 KTS OR HIGHER IN THE LOW LEVELS ALONG WITH A STRONG JET WITH MAX WINDS EXCEEDING 150 KTS SUGGEST AN INCREASING THREAT OF A FEW STORMS BECOMING LOCALLY SEVERE ACROSS PORTIONS OF THE CWA TONIGHT AND MONDAY ALONG WITH LOCALLY HEAVY RAINS IN EXCESS OF 3 INCHES IN SOME LOCATIONS. CLASSIC HEAVY RAINFALL EVENT ALONG WITH A FEW SEVERE STORMS IS ON TAP FOR THE REGION. LOCALLY DEVELOPED QPF SCHEMES SUGGEST 2 TO 4 INCH RAINS DUE TO TRAINING OF ECHOES OVER SAME AREA IN DEVELOPING AREA OF STRONG DIFFLUENCE MAINLY SRN MS AND INLAND AREAS OF ECNTRL LA LATE TONIGHT AND EARLY MON SPREADING OVER MORE OF THE CWA DURING THE DAY MON. ISOLATED AMOUNTS IN EXCESS OF 5 INCHES POSSIBLE SRN MS AND ECNTRL LA DURING THE NEXT 24 HOURS. WATER VAPOR IMAGERY EARLY THIS AFTERNOON WAS INDICATING A S/W TROF MOVING ENE TOWARDS THE LOWER MS VALLEY. SCT TSTMS ALREADY DEVELOPING IN SERN TX SPREADING ENE IN THE INCREASINGLY UNSTABLE AIRMASS WITH AFTN MAX TEMPS INTO THE LOW TO MID 80S. TORNADO WATCH 145 IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME SWRN MS. MODEL SOUNDINGS SUGGEST VERTICAL WIND PROFILES MAY BE FAVORABLE FOR A FEW SEVERE TSTMS LATE TONIGHT AND MON AHEAD OF A PREFRONTAL TROUGH MOVING SEWD ACROSS THE REGION ON MONDAY AHEAD OF THE STRONG COLD FRONT. THE STRONG S/W TROF DIVING SEWD THROUGH THE PLAINS THIS AFTERNOON WILL BEGIN TO ACCELERATE THE H5 TROF OVER NRN MEX EWD TNGT AND MONDAY ALONG WITH THE FASTER MOVEMENT OF THE AVN MODEL. THUS..PRECIP SHOULD END FROM THE NW MON NIGHT FASTER THAN MOS INDICATES. SIGNIFICANTLY COOLER WEATHER WILL BE THE RULE FOR TUE AND WED BUT WITH WLY FLOW DEVELOPING ALOFT ON THU AND FRI WOULD EXPECT WARMER WEATHER AGAIN BUT STILL DRY. MCB 73/80/59/66 4851 BTR 71/77/51/62 6951 MSY 72/81/55/63 4951 BIX 73/80/59/66 4851 .NEW...NONE. .LA...NONE. .MS...NONE. 05
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 64 min |
| Apr 2, 8:55 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 50 min |
| Apr 2, 10:10 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 20 min |
| Apr 3, 6:55 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge | 80 min |
| Apr 3, 6:55 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 80 min |
| Apr 3, 7:37 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 38 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 67 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | East Feliciana, West Feliciana | 67 min |
| Apr 3, 8:30 AM CDT | Tornado Warning | LIX | Tangipahoa | 60 min |
| Apr 3, 8:52 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint Helena | 53 min |
| Apr 3, 9:18 AM CDT | Tornado Warning | LIX | Washington | 57 min |
| Apr 3, 9:42 AM CDT | Tornado Warning | LIX | Lafourche, Saint James, Saint John the Baptist | 63 min |
| Apr 3, 9:48 AM CDT | Tornado Warning | LIX | Saint Charles | 57 min |
| Apr 3, 10:03 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 57 min |
| Apr 3, 10:22 AM CDT | Tornado Warning | LIX | Washington | 48 min |
| Apr 3, 10:38 AM CDT | Tornado Warning | LIX | Saint Tammany | 67 min |
| Apr 3, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 52 min |
| Apr 3, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 52 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 42 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 42 min |
| Apr 3, 4:02 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 58 min |
| Apr 3, 4:40 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 50 min |
| Apr 3, 4:40 PM CDT | Severe Thunderstorm Warning | LIX | Orleans | 50 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 64 min |
| Apr 2, 8:54 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 51 min |
| Apr 2, 9:05 PM CDT | Tornado Warning | LIX | Pike, Walthall | 25 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 30 min |
| Apr 2, 10:30 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 30 min |
| Apr 2, 10:30 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 30 min |
| Apr 2, 10:55 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 35 min |
| Apr 3, 9:07 AM CDT | Tornado Warning | LIX | Walthall | 53 min |
| Apr 3, 11:00 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 60 min |
| Apr 3, 11:13 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 62 min |
| Apr 3, 11:52 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 38 min |
| Apr 3, 12:07 PM CDT | Tornado Warning | LIX | Harrison | 23 min |
| Apr 3, 12:15 PM CDT | Tornado Warning | LIX | Hancock | 30 min |
| Apr 3, 12:27 PM CDT | Tornado Warning | LIX | Harrison | 23 min |
| Apr 3, 1:14 PM CDT | Tornado Warning | LIX | Harrison | 46 min |
| Apr 3, 4:08 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.